MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU ENT4.5MMD 22MML WNO DSTL TP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3509
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a stent-assisted coil embolization, a 4.5mmd 22mml with no distal tip enterprise intracranial neurovascular stent (enc452200, 6441602) became impeded and released in the unspecified microcatheter (mc).The stent was retracted, and it was found to be released in a microcatheter.The physician switched to a new device and the same issue occurred.Then the third stent was changed to complete the surgery.There was no patient injury report.Additional information received indicated that the switched device was also a 4.5mmd 22mml with no distal tip enterprise intracranial neurovascular stent (enc452200, 6441602).The introducer was fully seated and secured in the hub.There was no torquing of the devices.There was no evidence of physical material within the devices.The resistance was felt in the body/shaft.A synchro guidewire was used successfully with the concomitant device prior to the encountered resistance.The microcatheter used was a prowler select plus (lot: 30593202).The concomitant devices functioned as expected.The replaced stent was of the same size as the original one.The diameter of the vessel being treated was 3.2mm.Adequate flush was maintained through the devices.There was no significant procedural delay due to the event.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2021-00628.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted coil embolization, a 4.5mmd 22mml with no distal tip enterprise intracranial neurovascular stent (enc452200, 6441602) became impeded and released in the unspecified microcatheter (mc).The stent was retracted, and it was found to be released in a microcatheter.The physician switched to a new device and the same issue occurred.Then the third stent was changed to complete the surgery.There was no patient injury report.Additional information received indicated that the switched device was also a 4.5mmd 22mml with no distal tip enterprise intracranial neurovascular stent (enc452200, 6441602).The introducer was fully seated and secured in the hub.There was no torquing of the devices.There was no evidence of physical material within the devices.The resistance was felt in the body/shaft.A synchro guidewire was used successfully with the concomitant device prior to the encountered resistance.The microcatheter used was a prowler select plus (lot: 30593202).The concomitant devices functioned as expected.The replaced stent was of the same size as the original one.The diameter of the vessel being treated was 3.2mm.Adequate flush was maintained through the devices.There was no significant procedural delay due to the event.A non-sterile unit eu ent4.5mmd 22mml wno dstl tp was received inside of a pouch.The device was inspected, and it was noted that it was returned separated, the introducer, stent and delivery wire were inspected, and they were found in good normal conditions, no damages or anomalies were observed on the components of the device.The functional analysis could not be performed due to the stent was returned already deployed.It is necessary that the stent is still inside of the introducer tube to perform the functional analysis.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 6441602.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The device was returned to cerenovus for further evaluation.Visual inspection of the returned device revealed that the stent component and the guidewire returned separated.Both components were found in good normal conditions.The introducer was not returned.The stent component could not be tested against the impediment encountered during the procedure due to the deployed condition noted during the visual inspection, therefore, the customer complaint regarding the stent being impeded in the microcatheter could not be confirmed as the microcatheter used is compatible with the complaint device.Additionally, the concomitant microcatheter was not returned to the lab.Therefore, there is no evidence of other contributing factors.On the other hand, the customer complaint regarding the premature deployment of the stent could be confirmed based on the same evidence obtained from the visual inspection, the returned stent being already deployed and returned without the microcatheter reasonably suggests that the deployment occurred before the stent was fully introduced to the microcatheter, which allowed the user to remove it from the microcatheter.Based on the information available, a root cause cannot be assigned.A device history record evaluation was performed, and no non-conformances were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU ENT4.5MMD 22MML WNO DSTL TP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13225552
Report Number3008114965-2022-00022
Device Sequence Number14410250
Product Code NJE
UDI-Device Identifier10878528009525
UDI-Public10878528009525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model Number641CF3509
Device Catalogue NumberENC452200
Device Lot Number6441602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/11/2022
02/15/2021
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/01/2022
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU ENT4.5MMD 22MML WNO DSTL TP; PROWLER SELECT PLUS (LOT: 30593202)
Patient SexUnknown